Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 7, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 19, 2020, 9:06 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 20, 2020, 7:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2020, 9:06 PM EDT (01:06 UTC)
- In effect from
- Jun 20, 2020, 7:00 AM EDT
- Expired
- Jun 20, 2020, 9:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WHUS41 KCAR 200106 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 906 PM EDT Fri Jun 19 2020 MEZ029-030-201200- /O.NEW.KCAR.BH.S.0007.200620T1100Z-200621T0100Z/ Coastal Hancock-Coastal Washington- 906 PM EDT Fri Jun 19 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently around 50 degrees. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 7 AM EDT Saturday through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
3 follow-up statements
667 WHUS41 KCAR 200744 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 344 AM EDT Sat Jun 20 2020 MEZ029-030-201545- /O.CON.KCAR.BH.S.0007.200620T1100Z-200621T0100Z/ Coastal Hancock-Coastal Washington- 344 AM EDT Sat Jun 20 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently around 50 degrees. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 7 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
961 WHUS41 KCAR 201423 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1023 AM EDT Sat Jun 20 2020 MEZ029-030-210100- /O.CON.KCAR.BH.S.0007.000000T0000Z-200621T0100Z/ Coastal Hancock-Coastal Washington- 1023 AM EDT Sat Jun 20 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...The warm air temperatures around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently around 50 degrees. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
995 WHUS41 KCAR 210101 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 901 PM EDT Sat Jun 20 2020 MEZ029-030-210215- /O.EXP.KCAR.BH.S.0007.000000T0000Z-200621T0100Z/ Coastal Hancock-Coastal Washington- 901 PM EDT Sat Jun 20 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 7:01 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 7:01 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Caribou ME 701 PM EDT Fri Jun 19 2020 .SYNOPSIS... High pressure will slowly drift south of the region through the weekend. A cold front will slowly approach from the west Monday through Wednesday. && .NEAR TERM /THROUGH SATURDAY/... 7:00 pm update: Did he update a little later than usual to allow the heat advisory to expire at 7 pm. Satellite pictures early this evening show a bit of elevated smoke from a fire in Quebec drifting into northwest Aroostook County. Elsewhere, there is nothing more than a bit of cumulus over the Central Highlands. Low clouds are evident across southern Nova Scotia, and some of the lower clouds and fog may take a run toward the Downeast coast very late tonight. No major changes at this time to the ongoing forecast. Previous discussion: A hot day across northern and eastern Maine will wind down this evening with dew point temperatures increasing across Downeast. Tonight will be clear as high pressure pulls away, but return flow will be responsible for moisture advection. This will create the added chance of fog developing once again along the coast and over the waters. Low stratus has been timid to venture further into the Gulf of Maine under full sun during the day, but as seen last night on obs and satellite, more is expected to develop after midnight. The greater moisture will also bring the chance of some isolated showers or thunderstorms into the Saturday afternoon hours. Little shear will be in the environment, so stronger storms are not expected. It will again be hot, particularly towards the Penobscot Valley and Bangor region where clouds are not expected to approach until mid afternoon. The north will see a couple degree relief as a front drops out of New Brunswick and Quebec, but highs in the upper 80s are still expected. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... High pressure will remain centered southeast of the region Saturday night through Monday. A cold front should remain stalled across northern/central portions of the forecast area Saturday night through Sunday, though the exact location is uncertain. The front will lift back north of Maine Monday. The remnants of the upper low which has been located to the south will lift across the region Sunday through Monday. Warm increasingly humid conditions will occur across the forecast area Saturday night through Monday. Warm humid conditions, the proximity of the front and remnants of the upper low will support a chance of mostly diurnal showers/thunderstorms across mostly northern and central areas Sunday through Monday. Marine stratus/fog will affect the Downeast coast Saturday night through Monday, particularly during the night and early morning. Temperatures will remain at above normal levels Sunday/Monday. However, cooler temperatures will occur along the Downeast coast with onshore winds and sea breezes. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure will remain centered southeast of the region through Friday. At the same time, a slow moving frontal boundary and upper trof will approach from the west Tuesday through Wednesday then begin to cross the region Thursday through Friday. However, how rapidly the cold front and upper trof cross the region Thursday through Friday is still uncertain. The return flow around high pressure will keep warm humid conditions across the region Tuesday through Friday. This will help support mostly diurnal showers/thunderstorms Tuesday through Friday. More extensive showers/thunderstorms are possible later Wednesday/Thursday with the cold front and upper trof. If the cold front/upper trof is slow to clear the area, showers/thunderstorms will persist Friday. A more progressive system could result in lesser shower/thunderstorm chances Friday. Warm moist air across the colder waters of the Gulf of Maine will also likely support marine stratus/fog Tuesday through at least Thursday, mostly across the Gulf of Maine and along the Downeast coast. Temperatures will remain at above normal levels Tuesday through Friday. However, cooler temperatures will occur along the Downeast coast with onshore winds and sea breezes. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR. Patchy fog will develop along the coast, with BHB expected to see IFR for reduced vis after local midnight until after daybreak. Isolated showers or thunderstorms will develop across central and northern areas Sat afternoon. These will primarily be in the vicinity of PQI and HUL. Winds will be light out of the SW through Saturday. SHORT TERM: Saturday night...Generally VFR. However, an evening shower/thunderstorm is possible across mostly northern areas. Also, variable conditions possible along the Downeast coast with any marine stratus/fog. Sunday through Wednesday...Variable conditions with any mostly diurnal showers/thunderstorms. The better chances of showers/thunderstorms will occur across northern and central areas, with lesser chances Downeast. Variable conditions with marine stratus/fog will also likely affect the Downeast coast at times Sunday through Wednesday, particularly during the night and early morning hours. Otherwise, VFR. && .MARINE... NEAR TERM: Conditions continue below SCA. Fog has been prone to burn off quickly in the morning and remain out of the waters during the day. However, conditions are expected to become more favorable for fog development again tonight into Saturday morning, returning Sat late afternoon. SW winds with gusts up to 15 kt. SHORT TERM: Winds/seas will remain below small craft advisory levels Saturday night through Monday. Visibilities will be reduced in fog Saturday night through Monday. && .CLIMATE... The all-time high temperature record of 96F was tied in Caribou, Maine this afternoon. For more information on this and other records today, and to put the all-time record in historical context, please see our latest public information statement. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Beach Hazards Statement until 9 PM EDT this evening for MEZ029-030. MARINE...None. && Near Term...CB/Cornwell Short Term...Norcross Long Term...Norcross Aviation...CB/Cornwell/Norcross Marine...CB/Cornwell/Norcross Climate...CB
Hazardous weather outlook, Jun 19, 7:13 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 713 PM EDT Fri Jun 19 2020 MEZ001-002-005-006-011-015>017-031-032-202315- Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 713 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot conditions are expected to continue into the weekend. If you plan on outdoor activities, you may want to bring extra liquids to replenish and take extra breaks in cool shady areas to prevent from over heating. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-202315- Coastal Hancock-Coastal Washington- 713 PM EDT Fri Jun 19 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-202315- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 713 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Areas of dense marine fog will develop late tonight. Mariners should factor this into their planning if expected to be out on the waters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of dense marine fog will be possible through the weekend. Mariners should factor this into their planning if expected to be out on the waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003-004-010-202315- Northern Somerset-Northern Piscataquis-Central Piscataquis- 713 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for Central Highlands Maine and North Woods Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot conditions are expected to continue into the weekend. If you plan on outdoor activities, you may want to bring extra liquids to replenish and take extra breaks in cool shady areas to prevent from over heating. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 19, 3:45 PM EDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service Caribou ME 345 PM EDT Fri Jun 19 2020 MEZ001>006-010-011-015>017-029>032-200145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 345 PM EDT Fri Jun 19 2020 ...National Weather Service Cold Water Safety Message... * The warm air temperatures this weekend around 90 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 60s to around 70 on the lakes and rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket!
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:46 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 9 min |
| Jun 20, 7:46 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot | 3 hr |
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.